Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Had foraminotomy surgery done. Having leg pain. Is this caused due to thecal sac compression?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
I was involved in a MVA in '02. It resulted in me having to have a L3,4,5 fusion. About 3 years ago I had a Foraminotomy to help with leg pain. The surgery ended up in an infection. I have had severe leg pain since. The doc said the infection was superficial. My question is, if there is thecal sac compression will it cause leg pain. Every time I have a ct myleogram I have severe leg pain when they inject the contrast. There is also a problem with the contrast flowing. I also had a L345 lamienectomies past oct for spinal stenosis.
Posted Sat, 13 Apr 2013 in Osteoporosis
Answered by Dr. Rahul D Chaudhari 49 minutes later
Welcome to XXXXXXX
Post accident you had L3-5 fusion and subsequently foraminotomy to relieve leg pain. Leg pain is a neurological symptom and whenever you have leg pain it indicates nerve root problem.
Pre-op, there is always pressure on the nerves which we try to decompress to make some room for the nerves. However post-op, the situation changes. Nerve root problem could be due to persistent pressure on the nerves or fibrosis during the healing which limit normal 2-3 mm of excursion of the nerve root which should happen while moving legs.
you said you get the leg pain during myelo injection which indicates nerve root stick to the surrounding structures and limiting its movement. I would suggest to upload the post op MRI and CT myelo pic if possible and the report to understand about your problem. If possible post gadolinium contrast MRI will be useful.
Please get back with above information. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor